MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544995
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the rotation knob of the applier did not turn smoothly so that the jaws sometimes kept closed during a surgery.Therefore, the applier was replaced with a new one to complete the procedure.No clip fell/remained in the patient and no injury to the patient occurred.Our sales rep.Checked the applier and found that the jaws were slightly misaligned".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturer.The manufacturer, tecomet, reported: "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a (b)(4) pc.Lot in july of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.It can then be stated that the alleged non-conformance inciting this complaint was not due to an error in tecomet -kenosha's manufacturing process.Evaluation of the returned instrument shows that the jaws are slightly loose and misaligned to each other in the closed position and as received it has a non-teleflex type luer flush port cap installed on it.Functional testing shows that the handle to jaw and knob rotation mechanisms are sluggish and binding in multiple positions when they are actuated.We are able to validate this complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled and cut-up in order to evaluate its internal components to determine a root cause for the sluggish and binding mechanisms.It was found that the stem of the proximal handle and the top portion of the drive rod shaft are bent/damaged thus creating the sluggish /binding feel when the mechanisms are actuated in multiple positions.We are unable to determine what caused the jaws to be slightly misaligned in the closed position and for the top portion of the drive rod and stem portion of the proximal handle to become bent/damaged but mishandling of this device at the end user's facility is suspected.All (b)(4) instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HOL L 10MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18544610
Report Number3011137372-2024-00018
Device Sequence Number20813946
Product Code GDO
UDI-Device Identifier34026704623649
UDI-Public34026704623649
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544995
Device Lot Number06A2244781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown